Thanks to Philip Dawdy at Furious Seasons, he wrote about the Uncomfortably Numb blog. The blog focuses mainly on the side effects (and side effect withdrawals) of Paxil. Having been on Paxil (CR), I can identify. I was fortunate enough to ask my doctor for a switch after three months, but I still have this occasional eye-twitch that lasts for days that has stayed with me since taking Paxil back in February 2004. If I didn’t take Paxil for three days, my nerves just went horrible: I felt shaky and my entire life seemed fluid – it was like constantly walking in a pool of water. Nothing seemed real; everything was a dream. But it wasn’t. Everything was too hard, too much effort, too much anything. I couldn’t stand it. I quit Paxil “cold turkey” (again, don’t do this, kids) and felt worse before I could feel better. I went from Paxil to Lexapro and… yeah, felt worse again.
Lesson? Primary care physicians should NOT give antidepressants to depressed people with undiagnosed bipolar disorder.